Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Bismarck, ND

April 13, 200628 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 13, 2006, 10:39 AM MDT for 28 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 10:39 AM MDT (16:39 UTC)
Expired
Apr 13, 2006, 6:00 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND
All 28 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 131639
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1139 AM CDT THU APR 13 2006

...RED FLAG WARNING IN EFFECT FOR THE WEST HALF OF NORTH DAKOTA
THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE OVER CENTRAL NORTH DAKOTA LATE THIS 
MORNING WILL MOVE EAST INTO WESTERN MINNESOTA BY EVENING. WEST WINDS 
ARE EXPECTED TO INCREASE TO 15 TO 30 MPH BEHIND THIS TROUGH. 
TEMPERATURE FORECASTS HAVE BEEN UPDATED TO REFLECT HIGHER MAXIMUM 
TEMPERATURES...IN THE LOW TO MID 70S OVER THE WESTERN HALF OF THE 
STATE...AND THIS WILL BRING MINIMUM RELATIVE HUMIDITIES IN THE 15
TO 25 PERCENT RANGE THIS AFTERNOON IN THE WEST HALF OF THE STATE.

NDZ001>005-009>013-017>022-031>035-040>046-140000-
/O.NEW.KBIS.FW.W.0001.060413T1639Z-060414T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1139 AM CDT THU APR 13 2006 /1039 AM MDT THU APR 13 2006/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

FORECAST HIGH TEMPERATURES IN THE 70S WITH DEWPOINT TEMPERATURES
IN THE 30S WILL RESULT IN MINIMUM RELATIVE HUMIDITIES OF 15 TO 25
PERCENT ACROSS MUCH OF WESTERN NORTH DAKOTA. WEST WINDS ARE
EXPECTED TO BE 15 TO 30 MPH THIS AFTERNOON. EXTREMELY DRY PASTURE
CONDITIONS IN COMBINATION WITH GUSTY WINDS AND LOW RELATIVE
HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE
EXPECTED TO DECREASE EARLY IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 13, 10:28 AM MDT, 11 minutes earlier.

Area forecast discussion, Apr 13, 10:28 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT THU APR 13 2006

.UPDATE...
THIS MORNINGS BIS SOUNDING INDICATES LIMITED MOISTURE WITH
POTENTIAL WARMING INTO THE MID TO UPPER 70S WEST AND CENTRAL
SECTIONS. NEW NAM SUGGESTS WEAK SHORTWAVE INTO THE NORTH CENTRAL
THIS EVENING WITH MAINLY WEAK CHANELLED VORTICITY. WARM FRONTAL
BOUNDARY OVER CENTRAL NORTH DAKOTA WILL MOVE EAST TO MN BY THIS
EVENING. WELL MIXED ATMOSPHERE SO HAVE RAISED HIGH TEMPS 3 TO 5
DEGREES MOST AREAS.

&&

.FIRE WEATHER...
GUSTY WINDS...WAMER TEMPERATURES AND WELL MIXED ATMOSHPERE WILL
RESULT IN LOWER HUMIDITIES WEST AND CENTRAL. WILL ISSUE RED FLAG WARNING
WEST HALF OF THE STATE UNTIL 7 PM CDT THIS EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING...THIS AFTERNOON THROUGH 7 PM CDT...FIRE
ZONES...1..2..3..4..5..AND 6.

&&

01/43
ABELING
Hazardous weather outlook, Apr 13, 3:06 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT THU APR 13 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
406 AM CDT THU APR 13 2006 /306 AM MDT THU APR 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.